Alert archive / Georgia / Dense Fog Advisories in 2021
Dense Fog Advisory 6, NWS Atlanta, GA
NWS Atlanta, GA issued this dense fog advisory at Feb 10, 2021, 10:42 PM EST for 59 counties in Georgia. It took effect at Feb 10, 2021, 11:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2021, 10:42 PM EST (03:42 UTC)
- In effect from
- Feb 10, 2021, 11:00 PM EST
- Expired
- Feb 11, 2021, 11:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
All 59 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Chattahoochee County, GA, Clayton County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Fayette County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Peach County, GA, Pike County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
488 WWUS72 KFFC 110342 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1042 PM EST Wed Feb 10 2021 GAZ044-046-048>062-066>076-078>086-089>098-102>113-111145- /O.NEW.KFFC.FG.Y.0006.210211T0400Z-210211T1600Z/ South Fulton-Rockdale-Newton-Morgan-Greene-Taliaferro-Heard- Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock- Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin- Washington-Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb- Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion- Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart- Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of East Point, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 1042 PM EST Wed Feb 10 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EST THURSDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of central, east central, north central, southeast and west central Georgia. * WHEN...Until 11 AM EST Thursday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
2 follow-up statements
533 WWUS72 KFFC 111038 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 538 AM EST Thu Feb 11 2021 GAZ044-046-048>062-066>076-078>086-089>098-102>113-111600- /O.CON.KFFC.FG.Y.0006.000000T0000Z-210211T1600Z/ South Fulton-Rockdale-Newton-Morgan-Greene-Taliaferro-Heard- Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock- Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin- Washington-Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb- Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion- Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart- Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of East Point, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 538 AM EST Thu Feb 11 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of central, east central, north central, southeast and west central Georgia. * WHEN...Until 11 AM EST today. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
089 WWUS72 KFFC 111546 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1046 AM EST Thu Feb 11 2021 GAZ044-046-048>062-066>076-078>086-089>098-102>113-111700- /O.EXP.KFFC.FG.Y.0006.000000T0000Z-210211T1600Z/ South Fulton-Rockdale-Newton-Morgan-Greene-Taliaferro-Heard- Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock- Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin- Washington-Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb- Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion- Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart- Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of East Point, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 1046 AM EST Thu Feb 11 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... Visibility continue to improve across this area late this morning with most areas around 5 miles or more. Localized areas may still see visibilities reduced to around a mile through midday. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Feb 10, 6:51 PM EST, 3 hours 51 minutes earlier.
Area forecast discussion, Feb 10, 6:51 PM EST, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 651 PM EST Wed Feb 10 2021 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 200 PM EST Wed Feb 10 2021/ SHORT TERM /Tonight through Thursday Night/... An extended period of wet and unsettled weather will begin in the short term tonight and persist beyond. This afternoon, a lingering stationary surface front is situated across Middle Georgia, keeping cloudier conditions and enhanced moisture across these areas. This moisture will begin to surge back northward as the front lifts northward as a warm front overnight ahead of an incoming system. As such, widespread clouds and drizzle will become more likely overnight along with fog, some of which may be dense, especially across central and eastern Georgia. On Thursday morning, showers and embedded thunderstorms will be ongoing ahead of the incoming cold front across northern Alabama and the Tennessee Valley. This activity will push into north Georgia initially through the morning and slowly progress southeastward through the day. Despite widespread cloud cover, sufficient instability will build as moist dewpoints surge northward for the threat for thunderstorms, some of which could be on the stronger side during the afternoon. The severe threat will be limited by the absence of more supportive dynamics and low-level wind fields. With that said, some threat for isolated strong wind gusts will exist in any stronger thunderstorms. Rainfall totals approaching an inch can be expected in some locations in north Georgia through tomorrow night. Given antecedent conditions and flash flood guidance, these amounts should be manageable without any widespread flooding concerns through the short term. Temperatures through Thursday night will remain well above seasonal norms as colder temperatures remained locked to our north and west. RW LONG TERM /Friday through Wednesday/... Hate to sound like a broken record (for those that remember what a record is,) but medium-range models continue stuck in the trends they have been exhibiting over the past several cycles. Next 7 days show generally southwesterly upper flow pattern locked in place across the region with brief sojourns into a more zonal orientation behind the periodic short waves moving through the flow. This continues to keep the bulk of the cold air west/northwest of the state. It does look like we will see some wedging into the northeast Saturday/ Sunday, but models not showing the source airmass to be overly cold. With the model-blend overnight temperatures we get for the first half of next week, I do see at least a small chance for some wintry mix in the higher elevations of the far northern mountains, but confidence is very low. All-in-all, not much change from previous runs through the extended forecast period. 20 && .AVIATION... 00Z Update... As ceilings scatter out this evening, VFR conditions are currently in place across all TAF sites. These conditions are expected to be short-lived as MVFR ceilings develop between 02-04Z and become IFR/LIFR after 06-07Z and through the remainder of the morning hours on Thursday. Reduced visibilities from fog and drizzle are also anticipated during this time. The lowest ceilings and visibilities are expected at CSG/MCN, primarily after 08Z. SHRA with embedded -TSRA will push southward through the area, reaching the metro ATL sites and AHN by 18Z and continuing through the end of the period. Winds are expected to remain light, at 5 kts or less, starting at SE and shifting to SW after 18Z Thursday. //ATL Confidence...00Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 50 65 46 51 / 20 70 80 50 Atlanta 52 66 49 56 / 30 70 80 50 Blairsville 46 58 45 51 / 30 90 90 40 Cartersville 50 63 45 55 / 30 90 80 40 Columbus 56 71 58 64 / 20 50 60 60 Gainesville 48 60 46 50 / 30 80 80 50 Macon 54 72 57 65 / 20 30 50 60 Rome 50 61 45 54 / 40 90 80 40 Peachtree City 52 68 51 59 / 20 70 80 60 Vidalia 58 73 59 69 / 30 20 30 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....20 AVIATION...King
Hazardous weather outlook, Feb 10, 10:50 AM EST, 11 hours 52 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1050 AM EST Wed Feb 10 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1050 AM EST Wed Feb 10 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated thunderstorms are possible across South Central Georgia this afternoon. Some of these storms could be strong with gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There is a chance of thunderstorms across the area Thursday into Saturday. A few storms could be strong to severe Thursday afternoon into Friday. The main threat in these storms will be damaging winds and frequent lighting. There is some potential for wintry precipitation in north Georgia for the weekend and into the first of the week...mainly Saturday night into Sunday and Monday night into Tuesday. Uncertainty remains high with these events so please monitor for likely changes in future updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Dense Fog Advisories in Georgia, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.